Possible TIA or effects of medications? - page 2

Resident was acting different than normal. Speech was barely audible, unable to swallow meds (never a problem before), pocket food in the mouth, stated he felt dizzy, very lethargic... took VS and... Read More

  1. Visit  artsmom profile page
    0
    We wouldn't send out for this either. A lab w/u and urine. Maybe his meds caught up to him? I had a lol go out cold during activities yesterday. The poor activities director thought she was dead! Nope,just catching up on sleep!
  2. Visit  bjyou profile page
    0
    Check for a UTI - these symptoms can resemble a stroke. I had a patient once, who became lethargic and slurred her words; however, there was unilateral weakness, not just leftsided. After admission to the hospital, she was diagnosed with a UTI. Her symptoms resembled that of a stroke, but again, there was overall weakness and inability to stay awake. Her words sounded slurred and when she would have lapses of coherency, she would ramble what seemed to be foreign phrases - a stroke, right? Wrong, just a bad UTI.
  3. Visit  prinsessa profile page
    0
    I had patients who looked like they could die any second and it turned out to be a UTI. And the strange thing was that all vitals were normal. Not even a low grade temp. I have called MDs before and said "so-and-so just doesn't look right. Can we get a U/A with culture and some labs?" I have never had a MD say no. They know that we generally know our patients much better than they do....especially if they are just the doc on call.


Nursing Jobs in every specialty and state. Visit today and find your dream job.

Top
close
close